Jump to content

ShawXzx: Zoloft Withdrawl Or Side Effects


ShawXzx

Recommended Posts

I had been taking Zoloft for 2 years at 25mg to help stop my anxiety at school, I was misdiagnosed with PTSD I got to the point that I was weaning myself off. To the point of taking 12.5mg for 3 weeks (don't ask why) but I then started it up taking 12.5mg everyday again and started feeling weird, insomnia no appetite I constantly want to walk,and overall constant anxiety I've been taking it for a week and didn't take it today because I think it's not worth the side affects to have it, I was prescribed Ativan by my doctor, I'm just wondering if you guys think it's side effects and how long I will have them after stopping it's been 27 hours since I took it last and I am starting to get a little appetite back

Link to comment

 Hi Shaw,

 

I'm sorry for what you are going through .  Hang in there.  It's  definitely "   withdrawal" side effects.   I think you will have to " re- instate",  and then " taper'.   Hopefully , a " Mod " will be here,soon  to " walk you through " this.

 

 You are in  the best place, to handle this.   Lots of support , here.

 

 Ali.

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment
  • Moderator Emeritus

Hello Shaw and welcome to SA.

 

I'm sorry you have found yourself in such a bad place. As AliG wrote, what you are experiencing is the result of stopping the medication your brain adjusted to for 2 years.

 

Would you please add a signature block outlining your history, it will really help us to help you. 

 

http://survivinganti...your-signature/

 

I in particular don't understand this sentence here: I was weaning myself off. To the point of taking 12.5mg for 3 weeks (don't ask why) but I then started it up taking 12.5mg everyday again

 

Did you maybe start taking 25 mg after you had been taking 12.5 mg for 3 weeks? 

 

We will be bale to say more when you clarify this. If this is the case 25 mg became too much for you which caused the symptoms you describe.

 

Reading this thread will explain many things to you:

 

http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

Once again welcome.

 

Bubble

Current: Xanax 0.26 (down from 2 mg in 2013), Lexapro 2.85 mg (down from 5 mg 2013)

Amitriptyline (tricyclic AD) and clonazepam for 3 months to treat headache in 1996 
1999. - present Xanax prn up to 3 mg.
2000-2005 Prozac CT twice, 2005-2010 Zoloft CT 3 times, 2010-2013 Escitalopram 10 mg
went from 2.5 to zero on 7 Aug 2013, bad crash 40 days after
reinstated to 5 mg Escitalopram 4Oct 2013 and holding liquid Xanax every 5 hours
28 Jan 2014 Xanax 1.9, 18 Apr  2015 1 mg,  25 June 2015 Lex 4.8, 6 Aug Lexapro 4.6, 1 Jan 2016 0.64  Xanax     9 month hold

24 Sept 2016 4.5 Lex, 17 Oct 4.4 Lex (Nov 0.63 Xanax, Dec 0.625 Xanax), 1 Jan 2017 4.3 Lex, 24 Jan 4.2, 5 Feb 4.1, 24 Mar 4 mg, 10 Apr 3.9 mg, May 3.85, June 3.8, July 3.75, 22 July 3.7, 15 Aug 3.65, 17 Sept 3.6, 1 Jan 2018 3.55, 19 Jan 3.5, 16 Mar 3.4, 14 Apr 3.3, 23 May 3.2, 16 June 3.15, 15 Jul 3.1, 31 Jul 3, 21 Aug 2.9 26 Sept 2.85, 14 Nov Xan 0.61, 1 Dec 0.59, 19 Dec 0.58, 4 Jan 0.565, 6 Feb 0.55, 20 Feb 0.535, 1 Mar 0.505, 10 Mar 0.475, 14 Mar 0.45, 4 Apr 0.415, 13 Apr 0.37, 21 Apr 0.33, 29 Apr 0.29, 10 May 0.27, 17 May 0.25, 28 May 0.22, 19 June 0.22, 21 Jun updose to 0.24, 24 Jun updose to 0.26

Supplements: Omega 3 + Vit E, Vit C, D, magnesium, Taurine, probiotic 

I'm not a medical professional. Any advice I give is based on my own experience and reading. 

Link to comment

 More info, needed !     Please , inform !   :)

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment
  • Moderator Emeritus

Welcome Shaw,

As the others have mentioned, your post is a little confusing, how did you stop taking Zoloft?

 

We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?

 

Tips for tapering off Zoloft (sertraline)

 

Please be careful if you are going to take the Ativan your doctor gave you. It can cause paradoxical effects in a nervous system sensitized by withdrawal, making symptoms worse rather than better. Also, if you take it regularly, its possible to become dependent, then it will also need to be tapered.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Moderator

Hey Shaw - 

 

I'll agree with Ali and the other moderators - this sounds like withdrawal symptoms, especially if you were taking your zoloft irregularly (skipping doses, switching doses).

 

Please, help us understand.  You said:  

 

 

To the point of taking 12.5mg for 3 weeks (don't ask why) but I then started it up taking 12.5mg everyday again and started feeling weird,

 

Did this mean you were taking 12.5 mg once every three weeks?  and then updosed to taking it every day again?  It sounds like your method of weaning yourself off induced withdrawal effects, and what you were feeling were the effects of withdrawal, not side effects of the drug.

 

It is very important to keep a stable dose.  Each time you change dose, it is like bouncing your brain like a basketball.  And it takes awhile to stop bouncing.

 

I won't give you any links until you've looked at the ones Bubble and Petunia gave.

 

Welcome to SA!  Here you will find people that understand what you are going through, and plenty of information to help you learn to take charge of your own health.

"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy